Alert archive / Illinois / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 92, NWS Quad Cities, IA

June 22, 2014Lee County, Iowa; Hancock County, Henderson County, McDonough County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 22, 2014, 5:35 PM CDT for Lee County, Iowa; Hancock County, Henderson County, McDonough County, Illinois. It was in force for 40 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2014, 5:35 PM CDT (22:35 UTC)
Expired
Jun 22, 2014, 6:15 PM CDT
In force
40 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Lee County, IA, Hancock County, IL, Henderson County, IL, McDonough County, IL

The radar

The Quad Cities radar (KDVN), 147 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 5:36 PM CDTTSTM WND DMG4 Nnw Carthage, ILREPORTED SEVERAL TREES BROKEN OFF ABOVE THE BASE WITH SOME SMALLER TREES UPROOTED...UP TO A FOOT IN DIAMETER. LARGER LIMBS BROKEN OFF IN THE SOFTER WOOOD MAPLE TREES. WEATHER INSTRUMENT RECORDED A PEAK GUST OF 56 MPH.
Jun 22, 5:36 PM CDTTSTM WND DMG4 S Niota, ILWOODEN HIGH TENSION LINE POLES AND WIRES BLOWN DOWN NORTH OF THE TOWN OF POWELLTON.
Jun 22, 5:37 PM CDTTSTM WND DMGHamilton, ILTREES AND POWER LINES DOWN.
Jun 22, 5:38 PM CDTTSTM WND DMG4 Ese Niota, ILNEAR THE INTERSECTION OF COUNTY ROAD 1500EAST AND 2500N DAMAGE TO THE ROOF OF A GRAIN BIN NORTH OF THE ROAD WITH A DOWN TREE WITH EXPOSED ROOT-BALL SOUTH OF THE ROAD.
Jun 22, 5:40 PM CDTTSTM WND DMGColusa, ILPOWER LINES DOWN NEAR COLUSA. TIME WAS ESTIMATED FROM RADAR.
Jun 22, 5:42 PM CDTTSTM WND DMG4 Nnw Carthage, ILTREE BRANCHES OF AN UNKNOWN DIAMETER WERE REPORTED DOWN. HEAVY RAIN WAS ALSO FALLING.
Jun 22, 6:00 PM CDTTSTM WND DMGBurnside, ILTREES POWER LINES AND POLES DOWN ACROSS PORTIONS OF HANCOCK COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 11:54 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2014-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 210 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2014-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
210 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
1176 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

917 
WUUS53 KDVN 222235
SVRDVN
IAC111-ILC067-071-109-222315-
/O.NEW.KDVN.SV.W.0092.140622T2235Z-140622T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
535 PM CDT SUN JUN 22 2014

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LEE COUNTY IN SOUTHEAST IOWA...
  HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...
  SOUTHWESTERN HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...
  WESTERN MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 615 PM CDT

* AT 532 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM FORT MADISON TO 5 MILES SOUTHEAST OF NAUVOO TO 7
  MILES WEST OF WEST POINT...AND MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  CARTHAGE...FERRIS...ADRIAN...COLUSA...DALLAS CITY...BURNSIDE...
  DISCO...LA HARPE...TERRE HAUTE...COLMAR...BLANDINSVILLE...
  ELVASTON...BASCO...PONTOOSUC...BENTLEY...DENVER...LOMAX...WEBSTER
  AND FOUNTAIN GREEN.

OTHER LOCATIONS AFFECTED INCLUDE CAMP EASTMAN AND CHATFIELD PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4034 9147 4038 9142 4039 9144 4038 9146
      4039 9147 4069 9147 4071 9088 4030 9084
      4027 9147
TIME...MOT...LOC 2235Z 270DEG 40KT 4064 9129 4049 9127
          4027 9128

HAIL...<.75IN
WIND...60MPH

$$

SHEETS
3 follow-up statements
934 
WWUS53 KDVN 222253
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
553 PM CDT SUN JUN 22 2014

IAC111-ILC067-071-109-222315-
/O.CON.KDVN.SV.W.0092.000000T0000Z-140622T2315Z/
LEE IA-MCDONOUGH IL-HENDERSON IL-HANCOCK IL-
553 PM CDT SUN JUN 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HANCOCK...
SOUTHWESTERN HENDERSON...WESTERN MCDONOUGH AND EAST CENTRAL LEE
COUNTIES UNTIL 615 PM CDT...

AT 549 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DALLAS CITY TO BURNSIDE TO CARTHAGE...AND MOVING EAST
AT 45 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
DISCO...LA HARPE...COLMAR...BLANDINSVILLE...TERRE HAUTE...WEBSTER...
FOUNTAIN GREEN AND LOMAX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4029 9118 4034 9123 4040 9127 4041 9129
      4069 9135 4071 9088 4030 9084
TIME...MOT...LOC 2252Z 270DEG 40KT 4068 9118 4054 9100
          4038 9101

HAIL...<.75IN
WIND...60MPH

$$

SHEETS
649 
WWUS53 KDVN 222308
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
608 PM CDT SUN JUN 22 2014

IAC111-222316-
/O.CAN.KDVN.SV.W.0092.000000T0000Z-140622T2315Z/
LEE IA-
608 PM CDT SUN JUN 22 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LEE COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4047 9099 4050 9105 4060 9112 4067 9113
      4070 9111 4071 9088 4061 9087 4060 9086
      4043 9085
TIME...MOT...LOC 2306Z 270DEG 40KT 4068 9097 4054 9079
          4038 9081

$$

ILC067-071-109-222315-
/O.CON.KDVN.SV.W.0092.000000T0000Z-140622T2315Z/
MCDONOUGH IL-HENDERSON IL-HANCOCK IL-
608 PM CDT SUN JUN 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HANCOCK...SOUTHWESTERN HENDERSON AND NORTHWESTERN MCDONOUGH COUNTIES
UNTIL 615 PM CDT...

AT 602 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TERRE HAUTE TO BLANDINSVILLE TO TENNESSEE...AND MOVING
EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...AT 603 PM...LAW ENFORCEMENT REPORTED TREES... 
         POWERLINES...AND POWER POLES ACROSS HANCOCK COUNTY. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME NORTHEASTERN HANCOCK...EXTREME
  NORTHWESTERN MCDONOUGH AND SOUTHERN HENDERSON COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4047 9099 4050 9105 4060 9112 4067 9113
      4070 9111 4071 9088 4061 9087 4060 9086
      4043 9085
TIME...MOT...LOC 2306Z 270DEG 40KT 4068 9097 4054 9079
          4038 9081

HAIL...<.75IN
WIND...60MPH

$$

SHEETS
130 
WWUS53 KDVN 222315
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
615 PM CDT SUN JUN 22 2014

ILC067-071-109-222325-
/O.EXP.KDVN.SV.W.0092.000000T0000Z-140622T2315Z/
MCDONOUGH IL-HENDERSON IL-HANCOCK IL-
615 PM CDT SUN JUN 22 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HANCOCK...
SOUTHWESTERN HENDERSON AND NORTHWESTERN MCDONOUGH COUNTIES HAS
EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

LAT...LON 4047 9099 4050 9105 4060 9112 4067 9113
      4070 9111 4071 9088 4061 9087 4060 9086
      4043 9085
TIME...MOT...LOC 2308Z 270DEG 40KT 4068 9094 4054 9076
          4038 9078

$$

SHEETS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:28 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jun 22, 3:28 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
328 PM CDT SUN JUN 22 2014

.SYNOPSIS...
ISSUED AT 325 PM CDT SUN JUN 22 2014

MCS MOVING THROUGH THE CWA THIS AFTERNOON WITH SOME STRONG WINDS...
ISOLATED SMALL HAIL AND HEAVY RAINS. AT 3 PM TEMPERATURES RANGED
FROM THE MID 60S IN THE RAIN COOLED AIR TO THE MID 80S WHERE
STORMS HAVE NOT ARRIVED. SBCAPES HAVE REALLY DROPPED OFF BEHIND
THE LINE OF STORMS.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 325 PM CDT SUN JUN 22 2014

FORECAST FOCUS ON THUNDERSTORM CHANCES THROUGH MONDAY.

TONIGHT...LINES OF THUNDERSTORMS SHOULD CONTINUE MOVING ACROSS THE
CWA INTO THE EARLY EVENING HOURS. THE ACTIVITY SHOULD THEN WIND DOWN
THE REMAINDER OF THE NIGHT AS THE MCS MOVES OFF TO OUR EAST. WILL
MAINTAIN SMALL POPS OVERNIGHT BUT THE ATMOSPHERE WILL BE STABILIZED
DUE TO THE STORMS THIS AFTERNOON...AND MODELS DO NOT INDICATE A
STRONG RETURN FLOW OVERNIGHT. MINIMUM TEMPERATURES WILL BE IN THE 60S.

MONDAY...WEAK COLD FRONT WILL MOVE ACROSS THE CWA BUT THE BETTER
INSTABILITY WILL BE IN OUR SOUTHERN AND EASTERN COUNTIES. ONCE
AGAIN SHEAR WILL BE WEAK AND I WILL HAVE 40-60 POPS AHEAD OF THE
FRONT. DID NOT WANT TO GO HIGHER POPS DUE TO SOME OF THE MODELS
ARE ACTUALLY DRY FOR MONDAY AND ARE HAVING TIMING ISSUES. SO WILL
DEPEND ON THE EXACT TIMING OF THE FRONT AND AMOUNT OF INSTABILITY.
THE SEVERE THREAT APPEARS LOW. HIGH TEMPERATURES WILL BE IN THE
LOWER TO MID 80S.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 325 PM CDT SUN JUN 22 2014

INITIAL FORECAST FOCUS IN THE EXTENDED IS WALKING OUT PCPN CHANCES
MONDAY NIGHT...WITH COLD FRONT PASSAGE. SLIGHTLY COOLER AND LESS
HUMID CONDITIONS TUE-WED BEFORE RETURN TO MORE SUMMER-LIKE CONDITIONS BY
THE END OF THE WEEK.

MONDAY NIGHT...WEAK COLD FRONT TO BE ALONG OR JUST EAST OF MS RVR
WITH SHORTWAVE TROF SLIDING EAST OVER MISSOURI. BEST POPS WILL BE IN
THE SOUTHEAST THIRD OF THE CWA...WHERE BETTER FORCING WILL BE SEEN
AHEAD OF THE FRONT. QPF AMOUNTS TO BE LIGHT...UNDER A TENTH OF AN
INCH BY SUNRISE TUESDAY. THE LATEST GFS RUN APPEARS TO BE THE
OUTLIER DURING THIS PERIOD...WITH A MUCH STRONGER WAVE AND SURFACE
LOW PUSHING EAST INTO SOUTHERN ILLINOIS. IF THIS MODEL WOULD
VERIFY...THEN POPS MAY NEED TO BE RAISED MORE IN THE SOUTHEAST. FOR
NOW WILL IGNORE THE GFS SOLUTION.

TUESDAY-TUESDAY NIGHT...SUBSIDENCE BEHIND THE FRONT TO BRING MOSTLY
SUNNY SKIES AND LESS HUMID CONDITIONS TO THE CWA. HIGHS TO GENERALLY
BE IN THE LOWER 80S AND LOWS IN THE LOWER 60S.

WEDNESDAY-THURSDAY...MODELS BEGIN TO DIVERGE WITH OVERALL PLACEMENT
OF SHORTWAVES IN THE PLAINS.  FORECAST CONFIDENCE IS TOO LOW ON
WHERE THESE WILL TRACK AND IMPACT THE AREA AT THIS TIME.  FOR
NOW...WILL GO WITH LOW END CHANCE POPS FOR THUNDERSTORMS EACH DAY.
ALL MODELS HOWEVER...DO SHOW SHEAR PROFILES TOO WEAK FOR ANY SEVERE
STORM ATTIM DURING THIS TIME FRAME. SO IF STORMS DO DEVELOP...THEY
WILL BE BELOW SEVERE LIMITS. HIGHS WILL BE IN THE UPR 70S/LOW 80S
EACH DAY WITH LOWS IN THE 60S.

FRIDAY-SUNDAY...UPPER AIR PATTERN TO RETURN TO AN ACTIVE SOUTHWEST
FLOW WITH SEVERAL SHORTWAVES LIFTING NORTHEAST INTO THE UPPER
PLAINS. WARM FRONT TO LIFT NORTH OVER THE REGION INTO WISCONSIN AND
S. MINNESOTA BY SATURDAY. BEHIND THIS FRONT...AN INCREASE IN TEMPS
AND HUMIDITY IS EXPECTED EACH DAY WITH DEWPOINTS IN THE 70S. MODEL
CONSENSUS HAS LOW END CHANCE POPS FRI/SAT AND WILL LEAVE IN FORECAST
FOR NOW UNTIL MODELS COME INTO BETTER AGREEMENT IN TRACK AND TIMING
OF THESE WAVES.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 325 PM CDT SUN JUN 22 2014

VFR CONDS THROUGH THIS TAF CYCLE BUT MVFR/BRIEF IFR CONDS IN
THUNDERSTORMS. SCATTERED TO LINES OF THUNDERSTORMS THIS AFTERNOON
THEN ONLY A SMALL CHANCE OF THUNDERSTORMS OVERNIGHT INTO MONDAY
MORNING. STORMS SHOULD INCREASE AGAIN MONDAY AFTERNOON AHEAD OF A
WEAK COLD FRONT. SOUTH WINDS LESS THAN 10 KNOTS THIS AFTERNOON BUT
HIGHER IN THUNDERSTORMS. SOUTH TO SOUTHWEST WINDS TONIGHT THEN
BECOMING WEST TO NORTHWEST BEHIND THE FRONT ON MONDAY. WIND SPEEDS
SHOULD BE LESS THAN 10 KNOTS BUT HIGHER IN THE STORMS.

&&

.HYDROLOGY...
ISSUED AT 325 PM CDT SUN JUN 22 2014

AREA RIVERS MAINLY NORTH OF I-80...AS WELL AS THE MAINSTEM
MISSISSIPPI RIVER WILL CONTINUE TO RISE DURING THE NEXT SEVERAL DAYS
IN RESPONSE TO RECENT HEAVY RAINFALL. RADAR ESTIMATES FROM THE RAINS
THIS AFTERNOON ALREADY SHOW ESTIMATED AMOUNTS OF 0.75 INCHES TO 2
INCHES OF RAIN SINCE 8AM THIS MORNING ACROSS THE NW QUARTER OF THE
CWA...WITH BENTON COUNTY SEEING THE HIGHEST RADAR ESTIMATES. THIS
RAINFALL WILL LIKELY RESULT IN ADDITIONAL RUNOFF AND SUBSEQUENT RISES
ON THE CEDAR...WAPSI...AND IOWA RIVERS.  THE RIVER SITES THAT ARE
CURRENTLY UNDER A WARNING ARE FORECAST TO SEE MINOR TO MODERATE
FLOODING...WITH THE EXCEPTION OF THE MISSISSIPPI RIVER AT
BURLINGTON...CEDAR RIVER AT CEDAR RAPIDS...AND THE WAPSIPINICON
RIVER AT DE WITT...WHERE MAJOR FLOODING IS FORECAST. THOSE WITH
INTERESTS ON AREA RIVERS OR WHO WOULD BE IMPACTED BY HIGH WATER
LEVELS SHOULD PAY VERY CLOSE ATTENTION THE NEXT COUPLE OF DAYS.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...HAASE
SHORT TERM...HAASE
LONG TERM...GROSS
AVIATION...HAASE
HYDROLOGY...GROSS
Hazardous weather outlook, Jun 22, 11:40 AM CDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1140 AM CDT SUN JUN 22 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-231645-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1140 AM CDT SUN JUN 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE ENTIRE
OUTLOOK AREA THIS AFTERNOON INTO EARLY THIS EVENING. THUNDERSTORMS
ARE EXPECTED TO INCREASE IN INTENSITY AND COVERAGE THIS AFTERNOON
WITH DAMAGING WINDS OF 60 TO 70 MPH. ISOLATED LARGE HAIL IS ALSO
EXPECTED. THUNDERSTORMS SHOULD BECOME MORE WIDESPREAD TONIGHT.
RAINFALL WILL BE HEAVY AT TIMES AND MAY CAUSE ISOLATED FLOODING
CONCERNS...PARTICULARLY IN AREAS THAT RECEIVED SEVERAL INCHES OF
RAIN IN THE LAST WEEK.

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE LIKELY OVER THE OUTLOOK AREA MONDAY INTO MONDAY
EVENING. THE MAIN RISK WILL BE HEAVY RAINFALL AND FLASH FLOODING
ESPECIALLY IN AREAS WHERE THE GROUND IS SATURATED FROM RECENT HEAVY
RAIN.

THUNDERSTORM CHANCES WILL RETURN FOR THE LATTER HALF OF THE WEEK
INTO NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON ACROSS THE ENTIRE
OUTLOOK AREA.

HAASE

In the hours before

Local storm report, Jun 22, 1:48 PM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
148 PM CDT SUN JUN 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0144 PM     HAIL             MILTON                  40.67N 92.16W
06/22/2014  M0.75 INCH       VAN BUREN          IA   TRAINED SPOTTER

            HAIL BEGAN AT 138

&&

DC
Special weather statement, Jun 22, 3:27 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
327 PM CDT SUN JUN 22 2014

IAZ063-064-067-076>078-087>089-098-099-ILZ025-034-MOZ009-010-
222300-
IOWA-JOHNSON-MUSCATINE-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-HENDERSON-HANCOCK-SCOTLAND-
CLARK-
INCLUDING THE CITIES OF...MARENGO...IOWA CITY...MUSCATINE...
SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT...
BURLINGTON...KEOSAUQUA....FORT MADISON...OQUAWKA...CARTHAGE...
MEMPHIS...KAHOKA
327 PM CDT SUN JUN 22 2014

...CHANCE FOR MORE THUNDERSTORMS...SOME STRONG TO POSSIBLY SEVERE
THROUGH 6 PM...

A LARGE AREA OF THUNDERSTORMS AT 3:20 PM EXTENDS ACROSS SOUTH CENTRAL
AND SOUTHEAST IOWA MOVING NORTHEAST AT 25 TO 30 MPH. THESE STORMS
WILL CONTINUE TO MOVE NORTHEAST WITH THE STRONGEST STORMS PRODUCING
GUSTY STRAIGHT LINE WINDS OF 40 TO LOCALLY UP TO NEAR 60 MPH AND MAYBE
SMALL HAIL PEA UP TO PENNY SIZED.

TORRENTIALLY HEAVY RAIN FALL RATES OF OVER 2 INCHES AN HOUR REMAIN POSSIBLE
WITH MANY LOCATIONS PICKING UP ADDITIONALLY ANOTHER HALF INCH TO LOCALLY
WELL OVER 1 INCH OF RAIN. THIS WILL PRODUCE PONDING OF WATER IN MANY
LOW LYING LOCATIONS WITH HEAVIER RAIN FALL TOTALS. AREAS THAT RECEIVE
OVER 2 INCHES OR RAIN FROM TODAY/S STORMS MAY ALSO EXPERIENCE MINOR
WATER ISSUES.

NICHOLS
Local storm report, Jun 22, 4:38 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
438 PM CDT SUN JUN 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     HEAVY RAIN       WNW PARNELL             41.58N 92.01W
06/22/2014  M1.60 INCH       IOWA               IA   TRAINED SPOTTER

            AN INCH OF RAIN FELL IN 45 MINUTES ENDING AT 435 PM.

&&

DC
Local storm report, Jun 22, 5:29 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
529 PM CDT SUN JUN 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     KAHOKA                  40.42N 91.72W
06/22/2014                   CLARK              MO   LAW ENFORCEMENT

            TREE LIMBS DOWN AND A BRANCH WENT THROUGH THE ROOF OF A
            TRAILER HOME.

&&

HAASE
Local storm report, Jun 22, 5:32 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
532 PM CDT SUN JUN 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     NW KAHOKA               40.43N 91.73W
06/22/2014                   CLARK              MO   TRAINED SPOTTER

            1 TO 2 INCH LIMBS DOWN ACROSS THE STREET.

&&

DC
Local storm report, Jun 22, 5:33 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
533 PM CDT SUN JUN 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             3 WSW KEOKUK            40.40N 91.45W
06/22/2014  E0.25 INCH       LEE                IA   TRAINED SPOTTER

&&

DC

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 10:15 AM CDTRiver Flood WarningDVNLouisa20 days
Jun 22, 10:15 AM CDTRiver Flood WarningDVNLouisa24 days
Jun 22, 10:41 AM CDTSpecial Weather StatementDVNBenton, Buchanan, Iowa64 min
Jun 22, 11:03 AM CDTRiver Flood WarningDVNMuscatine24 days
Jun 22, 11:38 AM CDTSevere Thunderstorm WarningDVNIowa, Johnson, Keokuk48 min
Jun 22, 12:02 PM CDTSevere Thunderstorm WarningDVNBenton, Linn34 min
Jun 22, 11:03 AM CDTRiver Flood WarningDVNHancock28 days
Jun 22, 6:01 PM CDTSevere Thunderstorm WarningDVNHenderson, McDonough, Warren44 min
Jun 22, 6:14 PM CDTSevere Thunderstorm WarningDVNMcDonough33 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2014Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.